Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 109, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2015, 2:10 PM MDT for Baca County, Colorado. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2015, 2:10 PM MDT (20:10 UTC)
- Expired
- Jun 7, 2015, 2:47 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 193 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 2:10 PM MDT | HAIL 1 | 18 Ssw Pritchett, CO | FELL OVER THE PAST 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:03 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS55 KPUB 072010
SVRPUB
COC009-072100-
/O.NEW.KPUB.SV.W.0109.150607T2010Z-150607T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT SUN JUN 7 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BACA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 300 PM MDT
* AT 209 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
PRITCHETT...OR 25 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAMPO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 10304 3727 10305 3738 10236 3699 10235
TIME...MOT...LOC 2009Z 270DEG 35KT 3715 10294
HAIL...1.00IN
WIND...60MPH
$$
KT4 follow-up statements
262
WWUS55 KPUB 072018
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT SUN JUN 7 2015
COC009-072100-
/O.CON.KPUB.SV.W.0109.000000T0000Z-150607T2100Z/
BACA CO-
218 PM MDT SUN JUN 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHWESTERN BACA COUNTY...
AT 217 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
CAMPO...OR 21 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 210 PM...HAIL 1 INCH IN DIAMETER WAS
REPORTED 18 MILES SOUTH SOUTHWEST OF PRITCHETT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAMPO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 10300 3728 10300 3738 10236 3699 10235
TIME...MOT...LOC 2017Z 270DEG 35KT 3715 10283
HAIL...1.00IN
WIND...60MPH
$$
KT394
WWUS55 KPUB 072023
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
223 PM MDT SUN JUN 7 2015
COC009-072100-
/O.CON.KPUB.SV.W.0109.000000T0000Z-150607T2100Z/
BACA CO-
223 PM MDT SUN JUN 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHWESTERN BACA COUNTY...
AT 223 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
CAMPO...OR 19 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAMPO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 10294 3730 10289 3738 10236 3699 10235
TIME...MOT...LOC 2023Z 269DEG 35KT 3715 10277
HAIL...1.00IN
WIND...60MPH
$$
KT399 WWUS55 KPUB 072038 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT SUN JUN 7 2015 COC009-072100- /O.CON.KPUB.SV.W.0109.000000T0000Z-150607T2100Z/ BACA CO- 238 PM MDT SUN JUN 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR SOUTH CENTRAL BACA COUNTY... AT 238 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMPO...OR 17 MILES SOUTH OF SPRINGFIELD...MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... CAMPO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3700 10277 3732 10276 3738 10236 3699 10235 TIME...MOT...LOC 2038Z 270DEG 35KT 3715 10259 HAIL...0.75IN WIND...60MPH $$ KT
611
WWUS55 KPUB 072047
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT SUN JUN 7 2015
COC009-072057-
/O.CAN.KPUB.SV.W.0109.000000T0000Z-150607T2100Z/
BACA CO-
247 PM MDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BACA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN COLORADO.
LAT...LON 3700 10277 3732 10276 3738 10236 3699 10235
TIME...MOT...LOC 2045Z 270DEG 35KT 3715 10248
$$
KTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:52 AM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 7, 11:52 AM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1152 AM MDT SUN JUN 7 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 459 AM MDT SUN JUN 7 2015 CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING MODERATE SOUTHWEST FLOW ALOFT ACROSS THE STATE WITH THE OLD UPPER LOW SHEARING APART ACROSS THE GREAT BASIN AS ANOTHER SHORT WAVE TROUGH IS DIGGING ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN HIGH PLAINS. WATER VAPOR IMAGERY INDICATING DISTINCTLY DRIER AIR EMBEDDED WITHIN THE FLOW ALOFT WORKING ITS WAY ACROSS THE STATE WITH THE BULK OF SUBTROPICAL MOISTURE BEING SHUNTED SOUTHEAST AND NORTHEAST OF THE AREA. AT THE SFC...LEE/PREFRONTAL TROUGH DEVELOPING ACROSS THE SE PLAINS ATTM...WITH SFC HIGH PRESSURE BUILDING INTO THE NORTHERN HIGH PLAINS. TODAY AND TONIGHT...MODERATE WEST TO SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE AREA TODAY AND SLOWLY WEAKENS THROUGH TONIGHT AS SUBTROPICAL JET CORE CONTINUES TO TRANSLATE EAST ACROSS THE STATE. OUT WEST...THERE STILL IS ENOUGH RESIDUAL MOISTURE TO WORK WITH THE OROGRAPHIC FLOW AND SOME UVV WITH PASSING JET TO SUPPORT SCATTERED LATE MORNING AND AFTERNOON SHOWERS AND THUNDERSTORMS OVER AND NEAR THE HIGHER TERRAIN. STORMS LOOK TO BE HIGHER BASED THAN PREVIOUS DAYS...THOUGH CAN NOT TOTALLY RULE OUT A STRONGER STORM PRODUCING MODERATE TO LOCALLY HEAVY RAINFALL...WHICH COULD POSE PROBLEMS IF THIS OCCURS ON A BURN SCAR...ESPECIALLY THE WEST FORK COMPLEX. OTHERWISE...SHOULD SEE STORMS DIMINISHING THROUGH THE EARLY EVENING AND ENDING OVERNIGHT. OUT EAST...LEE/PREFRONTAL BOUNDARY ACROSS THE SE PLAINS TO KEEP MOIST SOUTHERLY WINDS ACROSS THE FAR SE PLAINS THROUGH THE MORNING...WITH DRIER WESTERLY LOW LEVEL FLOW ACROSS THE EASTERN MTS AND I-25 CORRIDOR THROUGH THE MORNING. BACK DOOR COLD FRONT MOVES ACROSS NORTHEASTERN COLORADO THROUGH THE LATE MORNING AND ACROSS THE SE PLAINS THROUGH THE AFTERNOON...WITH MOIST NORTHERLY LOW LEVEL FLOW EXPECTED IN ITS WAKE. WITH SOME LIFT WITH PASSING JET AND LIFT ASSOCIATED WITH THE PASSING BACK DOOR FRONT...SHOULD SEE SCATTERED STORMS ACROSS THE EASTERN MTS AND PLAINS THROUGH THE AFTERNOON AND EARLY EVENING...WITH STORMS DIMINISHING FROM NORTH TO SOUTH THROUGH THE OVERNIGHT. CURRENT SPC OUTLOOK HAS MOST THE SE PLAINS EAST OF THE I-25 CORRIDOR IN A SLIGHT RISK OF SEVERE STORMS...WITH HAIL UP TO AN INCH IN DIAMETER AND GUSTY WINDS IN EXCESS OF 60 MPH THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...AND AGAIN IF THESE FALLS ON A BURN SCAR...FLASH FLOODING WILL ALSO BE POSSIBLE. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 459 AM MDT SUN JUN 7 2015 SURFACE COLD FRONT WELL SOUTH OF THE AREA MON MORNING...WHILE REMNANTS OF THE WESTERN UPPER LOW CONTINUE TO SHEAR SLOWLY EASTWARD ACROSS THE STATE. WEAKENING UPPER JET SEGMENT WILL LIE ACROSS COLORADO DURING THE AFTERNOON...WHILE RATHER MODEST LOW LEVEL MOIST UPSLOPE FLOW CONTINUES ACROSS THE EASTERN HALF OF THE STATE. GIVEN AMOUNT OF MOISTURE STILL AVAILABLE...EXPECT AT LEAST ISOLATED AFTERNOON/EARLY EVENING TSRA MOST LOCATIONS...WITH BEST CHANCE OF STORMS OVER THE EAST SLOPES OF THE SOUTHERN SANGRES/SOUTHERN I-25 CORRIDOR WHERE UPSLOPE FLOW IS STRONGER AND INSTABILITY VALUES (CAPES 1000-2000 J/KG) ARE SLIGHTLY HIGHER. SEVERE RISK LOOKS TO FAIRLY LOW OVER MUCH OF THE AREA AS SHEAR AND INSTABILITY GRADUALLY WEAKEN...THOUGH A MARGINAL RISK OF A SEVERE STORM WILL STILL BE PRESENT NEAR THE NM BORDER IN THE AFTERNOON...WHERE CAPES ARE ABOVE 1000 J/KG AND 0-6KM SHEAR IS AROUND 40 KTS. MAX TEMPS MON WILL COOL JUST SLIGHTLY OVER THE PLAINS BEHIND THE COLD FRONT...WITH LITTLE CHANGE FARTHER WEST OVER THE MOUNTAINS AND INTERIOR VALLEYS. TUESDAY STILL APPEARS DRIER/WARMER AS UPPER RIDGE BUILDS...LEADING TO SOME DRYING OF MID/LOW LEVELS. WILL BE TOUGH TO TURN OFF CONVECTION COMPLETELY OVER THE MOUNTAINS WITH SOME RESIDUAL MOISTURE IN PLACE...THOUGH AFTERNOON TSRA WILL BE RATHER WEAK AND SPARSE...STAYING MAINLY TIED TO HIGHER TERRAIN. AS HEIGHTS/MID LEVEL TEMPS INCREASE...EXPECT MAX TEMPS TO WARM ALL AREAS...AND A FEW SPOTS OVER THE EASTERN PLAINS MAY APPROACH 90F BY LATE AFTERNOON. MOISTURE FROM THE REMNANTS OF TC BLANCA WILL SPREAD NORTHWARD OUT OF THE DESERT SW WED AS NEXT UPPER TROUGH TAKES SHAPES OVER THE GREAT BASIN. EXPECT AN INCREASE IN TSRA CHANCES OVER THE MOUNTAINS WED/WED NIGHT...FAVORING AREAS NEAR THE CONTINENTAL DIVIDE WHERE TROPICAL MOISTURE WILL BE DEEPEST. MAX TEMPS OVER THE MOUNTAINS WILL COOL SLIGHTLY WED WITH CLOUDS/PRECIP...PLAINS WILL SEE LITTLE CHANGE. AREA MAY BECOME BRIEFLY DRY SLOTTED EARLY THU AS UPPER TROUGH MOVES SLOWLY EASTWARD OUT OF THE GREAT BASIN AND SWLY UPPER JET LIFTS OUT ACROSS THE STATE. STILL PLENTY OF SUBTLE TIMING DIFFS BETWEEN THE MODELS...SO BROAD-BRUSH OF LOW POPS DURING THE DAY THU LOOKS OK FOR NOW. THU NIGHT...SURFACE FRONT DROPS SOUTH THROUGH THE STATE WHILE DYNAMIC LIFT AHEAD OF THE UPPER TROUGH INCREASES...AND EXPECT A RAMP UP OF CONVECTION THU EVENING MANY AREAS...CONTINUING THROUGH THE NIGHT MOISTURE AND UPWARD MOTION INCREASE. FRI/SAT STILL LOOK FAIRLY WET AS LOW/MID LEVEL MOISTURE PLUME WILL LIE ACROSS THE STATE WHILE PIECES OF THE OLD GREAT BASIN UPPER TROUGH PERIODICALLY EJECT EASTWARD ACROSS THE STATE. AFTER ONE MORE WARM DAY THU...TEMPS WILL COOL BOTH FRI/SAT WITH CLOUDS AND PRECIP. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1149 AM MDT SUN JUN 7 2015 MAINLY VFR CONDITIONS EXPECTED AT AREA TERMINALS OVER THE NEXT 24 HOURS...WITH ISOLATED TO SCATTERED STORMS POSSIBLE AFT 18Z THRU 02Z. BRIEF MVFR CONDITIONS WILL BE POSSIBLE WITH STORMS WITH THE BEST CHANCES OF STORMS AFFECTING THE TERMINALS BEING AT COS...AS A WEAK FRONT MOVES ACROSS THE AREA THROUGH THE AFTERNOON. && .HYDROLOGY... ISSUED AT 459 AM MDT SUN JUN 7 2015 AREA STREAMS...CREEKS AND RIVERS CONTINUE TO RUN HIGH WITH ABUNDANT MAY PRECIPITATION AND DELAYED MELTING OF THE HIGH MOUNTAIN SNOWPACK...WHICH IS NOW UNDERWAY. FLOODING WILL BE POSSIBLE IN AREA WATERWAYS OVER THE NEXT COUPLE DAYS/WEEKS AS THE SNOW MELT CONTINUES. NORTH CRESTONE CREEK IS ALREADY RUNNING HIGH CAUSING EVACUATION OF THE NEARBY CAMP GROUND. LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORT THAT FLOODING OF PORTIONS OF THE TOWN OF CRESTONE WILL BE POSSIBLE SHOULD THE NORTH CRESTONE CREEK FLOWS INCREASE FURTHER. REPORT ANY FLOODING ISSUES TO LOCAL EMERGENCY MANAGEMENT OFFICIALS. && .PUB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR COZ064>075-078. && SHORT TERM...MW LONG TERM...PETERSEN AVIATION...LW HYDROLOGY...MW
Hazardous weather outlook, Jun 7, 12:08 PM MDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1208 PM MDT SUN JUN 7 2015 COZ058>089-093>099-081815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1208 PM MDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL DROP SOUTH THROUGH EASTERN COLORADO THIS AFTERNOON...LEADING TO AN INCREASED CHANCE OF THUNDERSTORMS OVER THE EASTERN MOUNTAINS AND PLAINS THROUGH THE AFTERNOON AND EVENING. OVER THE WESTERN HALF OF THE AREA...ENOUGH MOISTURE REMAINS IN PLACE TO SUPPORT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE LATE AFTERNOON. THE MAIN THREAT FROM STORMS WILL BE LIGHTNING...SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN. HOWEVER...A FEW SEVERE STORMS PRODUCING HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH...WILL BE POSSIBLE OVER THE EASTERN PLAINS...ESPECIALLY EAST OF THE I-25 CORRIDOR. A FLOOD WATCH IS IN EFFECT FOR THE SAN LUIS VALLEY...AND ALL OF THE MOUNTAINS AROUND THE VALLEY...FOR THE NEXT SEVERAL DAYS. SNOW MELT IS PRODUCING HIGH FLOWS IN MULTIPLE STREAMS ACROSS THE WATCH AREA. SCATTERED RAIN SHOWERS ARE ADDING TO THE FLOWS AT TIMES. RESIDENTS AND VISITORS TO THE SAN LUIS VALLEY AND SURROUNDING MOUNTAINS SHOULD BE PREPARED TO EVACUATE ON SHORT NOTICE SHOULD SERIOUS FLOOD PROBLEMS DEVELOP AND EVACUATION ORDERS BE ISSUED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA MONDAY AFTERNOON AND EVENING...WITH THE BEST CHANCE FOR STORMS OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS. THE MAIN THREAT FROM STORMS WILL BE LIGHTNING...SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN. HOWEVER...A FEW STRONG STORMS WILL BE POSSIBLE NEAR THE NEW MEXICO BORDER...WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. DRIER CONDITIONS WILL RETURN TO THE REGION TUESDAY AS ONLY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS DURING THE AFTERNOON. THUNDERSTORM CHANCES WILL THEN INCREASE AGAIN AREA-WIDE BEGINNING WEDNESDAY AND CONTINUE INTO THE END OF THE WEEK AS ANOTHER WEATHER SYSTEM MOVES INTO THE REGION. A FLOOD WATCH WILL CONTINUE FOR THE SAN LUIS VALLEY...AND THE MOUNTAINS SURROUNDING THE VALLEY...FOR THE NEXT SEVERAL DAYS. RESIDENTS AND VISITORS SHOULD MONITOR WATER LEVELS IN THERE VICINITY AND BE PREPARED TO EVACUATE ON SHORT NOTICE SHOULD EVACUATION ORDERS BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER MOST OF SOUTHERN COLORADO THROUGH THE EVENING. 50/50
In the hours before
Special weather statement, Jun 7, 12:43 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1243 PM MDT SUN JUN 7 2015
COZ074-088-094-097>099-072000-
EASTERN LAS ANIMAS COUNTY CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
LAMAR VICINITY/PROWERS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
1243 PM MDT SUN JUN 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAS ANIMAS...SOUTHERN
PROWERS...BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 200 PM MDT...
AT 1237 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING THUNDERSTORMS
OVER PORTIONS OF LAS ANIMAS COUNTY. THE STRONGEST THUNDERSTORMS
WERE 7 MILES NORTHEAST OF KIM...OR 35 MILES WEST OF SPRINGFIELD AND
12 MILES SOUTHWEST OF TRINCHERA...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THE STRONGER STORMS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...HOLLY...WALSH...PRITCHETT...VILAS...CAMPO...KIM...
BRANSON...TWO BUTTES...STONINGTON...MODEL...TWO BUTTES
RESERVOIR...TRINCHERA AND DELHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3706 10445 3763 10404 3764 10308 3811 10204
3699 10204 3699 10430
TIME...MOT...LOC 1837Z 240DEG 34KT 3732 10324The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:39 PM MDT | Areal Flood Advisory | PUB | El Paso | 66 min |
| Jun 6, 7:43 PM MDT | Areal Flood Advisory | PUB | El Paso | 62 min |
| Jun 6, 11:34 PM MDT | Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 5 more | 4 days |
| Jun 7, 12:43 PM MDT | Special Weather Statement | PUB | Baca, Las Animas | 77 min |
| Jun 7, 1:34 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 41 min |
| Jun 7, 2:24 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 111 min |
| Jun 7, 2:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 27 min |
| Jun 7, 3:22 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jun 7, 3:45 PM MDT | Special Weather Statement | PUB | Pueblo | 45 min |
| Jun 7, 3:54 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
| Jun 7, 5:25 PM MDT | Special Weather Statement | PUB | Otero | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.